Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 14, 2010, 3:56 AM CST for 19 counties in Nebraska. It took effect at Feb 14, 2010, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2010, 3:56 AM CST (09:56 UTC)
- In effect from
- Feb 14, 2010, 6:00 AM CST
- Expired
- Feb 14, 2010, 5:52 PM CST
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS73 KOAX 140956 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 356 AM CST SUN FEB 14 2010 ...GUSTY NORTHWEST WINDS EXPECTED TODAY... .A COLD FRONT THAT MOVED THROUGH YESTERDAY HAS BROUGHT GUSTY WINDS OUT OF THE NORTHWEST. WINDS SHOULD PEAK THIS AFTERNOON...BUT WILL REMAIN GUSTY THROUGHOUT THE DAY. THE WINDS MAY COMBINE WITH FALLING SNOW FOR A FEW HOURS LATER THIS MORNING TO CREATE BLOWING SNOW CONDITIONS AS WELL...ESPECIALLY IN OPEN AREAS. NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089- 141800- /O.NEW.KOAX.WI.Y.0002.100214T1200Z-100215T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD... LINCOLN...CRETE...FAIRBURY...BEATRICE 356 AM CST SUN FEB 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. GUSTY NORTHWEST WINDS ARE EXPECTED THROUGHOUT THE DAY...WITH THE STRONGEST WINDS ANTICIPATED IN THE AFTERNOON. IN ADDITION...THE WINDS MAY COMBINE WITH FALLING SNOW FOR A FEW HOURS DURING THE DAY TO CREATE BLOWING SNOW CONDITIONS. THE BLOWING SNOW MAY BRIEFLY REDUCE VISIBILITY BELOW ONE MILE...AND MAY CREATE SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAYES/BOUSTEAD
3 follow-up statements
884 WWUS73 KOAX 141750 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 AM CST SUN FEB 14 2010 ...BLUSTERY NORTHWEST WINDS CONTINUE... NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089- 150000- /O.CON.KOAX.WI.Y.0002.000000T0000Z-100215T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD... LINCOLN...CRETE...FAIRBURY...BEATRICE 1150 AM CST SUN FEB 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH TONIGHT...WITH NORTHWEST WINDS 25 TO 35 MPH AND GUSTS TO 45 MPH THIS AFTERNOON. THE WINDS WILL COMBINE WITH FALLING SNOW FOR A FEW HOURS DURING THE DAY TO CREATE BLOWING SNOW CONDITIONS AND WHITE-OUT OR NEAR WHITE-OUT CONDITIONS. THE BLOWING SNOW WILL ALSO CONTRIBUTE TO REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
584 WWUS73 KOAX 142108 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 308 PM CST SUN FEB 14 2010 ...BLUSTERY NORTHWEST WINDS CONTINUE... NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089- 150000- /O.CON.KOAX.WI.Y.0002.000000T0000Z-100215T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD... LINCOLN...CRETE...FAIRBURY...BEATRICE 308 PM CST SUN FEB 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH TONIGHT... WITH NORTHWEST WINDS 25 TO 35 MPH AND GUSTS TO 45 MPH THIS AFTERNOON. IN ADDITION TO THE WINDS...BLOWING AND DRIFTING SNOW WILL CONTINUE TO HAMPER TRAVEL...HOWEVER WITHOUT THE FALLING SNOW...SIGNIFICANTLY VISIBILITIES ARE MORE RARE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
970 WWUS73 KOAX 142352 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 552 PM CST SUN FEB 14 2010 NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089- 150100- /O.CAN.KOAX.WI.Y.0002.000000T0000Z-100215T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD... LINCOLN...CRETE...FAIRBURY...BEATRICE 552 PM CST SUN FEB 14 2010 ...WIND ADVISORY WILL EXPIRE AT 6PM... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY WILL LET THE WIND ADVISORY EXPIRE AT 6PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:50 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 14, 3:50 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 AM CST SUN FEB 14 2010
.DISCUSSION...
SYNOPSIS...00Z UPPR AIR ANLYS INDCD MAIN UPPR LVL LO NOW OVR NRN
SD ASSOCIATED WITH 60 M H5 HEIGHT FALLS AND A 70 KT H3 JET. 09Z
SFC ANALYS INDCD 1011 MB SFC LO OVR CNTRL MO WITH AN INVERTED TROF
NWD THRU CNTRL IA. SFC PRES RISES OF 4 MB PER 3 HR ARE NOTED OVR
NRN SD. REGIONAL RADAR MOSAIC INDCS -SN ONCE AGAIN INCREASING OVR
SRN SD AND INTO NW IA.
FORECAST...DIFFICULT FORECAST FOR TODAY AS UPPR LVL SYSTEM MOVS
THRU THE FA. MAIN CERTAINTIES IN THE FORECAST ARE THAT IT WILL
SNOW. HAVE ONCE AGAIN INCREASED POPS BACK TO 100 PERCENT AS GIVEN
THE UPSTREAM RADAR AND STG Q-G FORCING...LITTLE DOUBT THERE WILL
BE A PERIOD OF SNOW MOVG FM N TO S THRU THE FA THIS MRNG. AMOUNTS
CONT TO LOOK MARGINAL WITH MOST LOCATIONS SEEING AT OR LESS THAN
AN INCH TODAY. BEST CHCS FOR AN INCH OR SLIGHTLY MORE ARE OVER
CNTRL AND ERN CWA...E OF HIGHWAY 81. ANOTHER CERTAINTY IS THAT
WIND ARE GOING TO INCREASE...AND INCREASE FAIRLY SIGNIFICANTLY
OVER THE WESTERN CWA. STG LO LVL CAA WILL COMBINE WITH A STG PRES
GRADIENT TO PRODUCE THE STG WINDS. THE 4 MB 3 HR SFC PRES RISES
OVR NRN SD AT 09Z...SHLD MOV THRU THE FA BY MID TO LATE MRNG AS
925 MB WINDS INCREASE TO NEAR 40 KT. THUS WIND ADVISORY CRITERIA
LOOK LIKE A GOOD BET...AND ENOUGH TO ISSUE AN ADVISORY OVR THE
WRN CWA. THE MAIN UNCERTAINTY IN THE FORECAST IS AROUND HOW MUCH
BLOWING SNOW WILL WE SEE. WINDS HAVE DECREASED SOME THIS MRNG OVR
THE CWA AS BEST INITIAL PRES RISES HAVE SHIFTED SWD. THIS IS
EXPECTED TO CONT INTO MID MRNG BEFORE WINDS INCREASE AGAIN.
SNOWFALL WILL GET GOING PRETTY QUICKLY HERE THIS MRNG...BUT BE ON
THE WAY OUT BY THE TIME THE STRONGEST OF THE WINDS GET
HERE...ESPECIALLY OVR WRN IA. DRY NATURE OF THE SN WITH RATIOS OF
15:1 AND DRY SFC DEWPOINTS WILL CERTAINLY PROMOTE BLOWING. BLOWING
SNOW ADVISORY CRITERIA IS OCCASIONAL VISIBILITY RESTRICTION TO A
QUARTER OF A MILE. THIS MAY BE MET AS SNOW IS FALLING...ESPECIALLY
OVR THE WRN CWA...BUT SHLD GENERALLY END AS SNOW DECREASES. SO IN
GENERAL...WE ARE LIKELY TO SEE AN HOUR OR TWO OF LOW VISIBILITY DUE
TO THE COMBINATION OF FALLING SNOW AND STRONG WINDS...BUT
CONFIDENCE THAT WE CAN GET DOWN TO A QUARTER OF A MILE VISBY WITH
NO FALLING SNOW WITH THESE WINDS...ESPECIALLY IN WRN IA...IS NOT
HIGH. SO TAKING INTO ACCOUNT THAT IT IS A WEEKEND WITH NO SCHOOL
AND LIMITED TRAVEL...THAT THE PERIOD OF VERY LOW VISIBLITY WILL BE
LESS THAN 2 HOURS...AND THAT WE HAVE HAD BLOWING SNOW IN THE
FORECAST AND HWO FOR SEVERAL DAYS...WILL NOT ISSUE ANY WINTER
WEATHER ADVISORIES AND INSTEAD GO WITH A WIND ADVISORY AND INCLUDE
SOME MENTION OF BLOWING SNOW. IN ADDITION...IT IS RIGHT IN THE
MIDDLE OF WINTER AND THIS ISN'T OUR FIRST RODEO WITH WINTER
WEATHER.
SNOW WILL QUICKLY END BY MID DAY FOR MOST AND BY MID AFTN OVR THE
SE. TMPS TODAY ARE NOT LIKELY TO INCREASE MUCH AND GUIDANCE SEEMS
TO WARM. WE HAVE HAD SOME CLEAR SKIES TONIGHT AND ALLOWED FOR
TMPS TO FALL MORE THAN ANTICIPATED. SHLD SEE SOME INCREASE IN
TEMPS DURING THE FALLING SNOW...BUT WL LIKELY NOT GET OUT OF THE
MID TEENS. FORECAST REMAINS A CHALLENGE TONIGHT AS MID LVL SHEAR
AXIS OVR ERN CANADA THIS MRNG...SHIFTS WWD TODAY AND ALLOWS FOR
WEAK FORCING FOR ASCENT TO MOV INTO THE FA OVERNIGHT AND THRU MON
MRNG. POINT FORECAST SOUNDINGS INDC DEEP SATURATION OCCURRING WITH
THIS FEATURE WITH A GOOD PART...IF NOT ALL OF THE MOIST LAYER...OF
THE SOUNDING IN THE DENDRITIC ZONE. SO DESPITE THE RATHER WEAK
FORCING...VERY FAVORABLE THERMAL PROFILES ARE LIKELY TO LEAD TO
SOME -SN AFTER MIDNIGHT TONIGHT AND THRU MID DAY ON MONDAY. THUS
HAVE INCREASED GOING POPS INTO THE LIKELY CAT OVR THE CNTRL AND
ERN CWA. NOT EXPECTING MUCH SNOWFALL...BUT MEASURABLE PRECIP DOES
SEEM LIKELY ATTM. WL ALSO LIKELY SEE SOME CONTD BLOWING SNOW INTO
MONDAY AS H85 WINDS STAY CLOSE TO 50 KT AND 925 MB WINDS ARE
AROUND 35 KT AND HAVE PUT BACK INTO THE FORECAST THRU
MON...ESPECIALLY OVR THE ERN CWA. QUIET WEATHER LOOKS TO RETURN
FOR MON NIGHT THRU THURS...BUT MODELS ARE HINTING AT ANOTHER STORM
SYSTEM FOR THURS NIGHT INTO FRI AND LATER SHIFTS WL HAVE TO
CONSIDER SOME POPS FOR THIS TIME FRAME.
BOUSTEAD
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
COMPLEX WX AT ALL TAF SITES THROUGH THE TAF CYCLE. GUSTY NWLY WINDS
WILL PERSIST TODAY AND TONIGHT. AFTER BRIEF VFR CONDITIONS THIS
MRNG...CIGS WILL DETERIORATE TO MVFR THROUGH MUCH OF TODAY...WITH
INTERMITTENT IFR POSSIBLE. A FEW HOURS OF LIGHT SNOW ARE POSSIBLE
THIS MRNG/EARLY AFTN...AND WILL BRING VIS DOWN TO AROUND IFR WHEN
SNOW IS FALLING AS LIGHT SNOW COMBINES WITH GUSTY WINDS. CONDITIONS
WILL IMPROVE SOMEWHAT LATER THIS AFTN/THIS EVNG AS SNOW ENDS AND
CIGS LIFT...BUT ANOTHER WAVE COULD BRING LT SNOW BACK INTO TAF SITES
LATE IN THE TAF CYCLE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ011-012-016>018-
030>033-042>044-050-051-065-066-078-088-089.
IA...NONE.
&&Hazardous weather outlook, Feb 13, 4:15 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CST SAT FEB 13 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 415 PM CST SAT FEB 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY LIGHT SNOW COUPLED WITH NORTHWEST WINDS GUSTING 20 TO 30 MPH WILL RESULT IN AREAS OF BLOWING SNOW BY MIDNIGHT AND CONTINUING THROUGH SUNDAY. SNOW ACCUMULATIONS SHOULD BE ON THE LIGHT SIDE...AROUND AN INCH OR SO. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY AREAS OF BLOWING SNOW WILL LIKELY PERSIST SUNDAY NIGHT INTO MONDAY MAINLY FOR LOCATIONS ALONG AND EAST OF THE MISSOURI RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED. DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 7:58 AM CST | Winter Weather Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 7 hr |
| Feb 14, 9:09 AM CST | Blizzard Warning | OAX | Boone, Butler, Platte, Seward | 6 hr |
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.